Question

Positive since 1993 CD 0 VL 160,000...healthy, work full time, go to the gym. I am taking the following recycled meds: intelence, prezista, epivir, viread, norvir, testim 1%, atovaquone (mepron), fenofibrate, azithromycin, multiple vit, and vit D. My doc wants to put me on dolutegravir but we are waiting for a new med to use it together. My question is about my skin pigmentation. I have olive skin color but for the past 18 months, my skin color got darker and everyone who haven't seen me for awhile mentioned that. It seems like a tan but I do not go to the beach or expose myself to the sun. It is mostly on my face, neck, chest and stomach...I do not have dark spots, the color is even. My skin also looks flushed. My doc thinks it might be the testin 1%, another doc thinks it is the intelence. I compare photos and I see the difference in my skin color. I am worried about this. Have you ever seen something like that in your patients? I need to know what causes dark pigmentation. Please, let me know if you have any suggestions or any exams to recommend. Is the disease causing this? Is any my meds causing this? I truly appreciate you time and attention to this question. Thank you so much.

Answer

I have seen some localized skin darkening from Epivir and Viread but not generalized like you describe. We have had alot of pxs on testosterone supplements and again generalized darkening of skin from that has been very uncommon. Some endocrine, iron overload, drugs causing light hypersensitivity--mepron for example). Often the cause of generalized skin darkening is not clear in my experience. KH